Jump to content
CrazyBoards.org

Recommended Posts

My period keeps coming very late and i am very moody and dysfunctional even though I am on a very low dosage of antipsychotic that is not causing other signs of high prolactin.  I am getting really tired of thinking I'm pregnant every cycle and being messed up.  I guess I will have to bug somebody to look into it more.  

Share this post


Link to post
Share on other sites

is this a new problem?  did it relate to a change in medication of any sort?

Just asking because mine have always been irregular, so i haven't really done much with it.  But if I was normally pretty predictable, I'd be more concerned.

Share this post


Link to post
Share on other sites

I started having really long weird cycles at one point and it turned out to be an ovarian cyst.

Share this post


Link to post
Share on other sites

Are you on Risperdal? That made me lactate and messed with my periods. When it started messing with my period my pdoc took me off of it.

Share this post


Link to post
Share on other sites

What meds are you on, Banana? How recently have you had any med change? Do you take birth control of any form?

Share this post


Link to post
Share on other sites
Posted (edited)

I'm on Latuda 20 mg, Lithium 450 x2, Ritalin 10 mg x 3, topamax 50mg and 75 mg, synthroid 75 mcg.  The Latuda was lowered about 5 months ago from 40 mg because my periods were becoming irregularly late as well as longer ongoing lactation, but they seem to be becoming more late.  I have been pretty regular before the last year or so since my early twenties. I have never been on hormonal birth control and am not using any kind now.  

Edited by Banana Smurf

Share this post


Link to post
Share on other sites

Your doc can order a prolactin test to see if it is high. . Mine went a little high on risperdal, enough to mess with my periods but not really high like you see in other issues. My dr took me off risperdal.  it may be the latuda.

Share this post


Link to post
Share on other sites
1 hour ago, Banana Smurf said:

I'm on Latuda 20 mg, Lithium 450 x2, Ritalin 10 mg x 3, topamax 50mg and 75 mg, synthroid 75 mcg.  The Latuda was lowered about 5 months ago from 40 mg because my periods were becoming irregularly late as well as longer ongoing lactation, but they seem to be becoming more late.  I have been pretty regular before the last year or so since my early twenties. I have never been on hormonal birth control and am not using any kind now.  

By “more late,” do you mean your cycle is longer, or do you mean you used to get your period on, say, the first of the month, and now it comes on the 15th? Because if it’s shifted like that, and now just comes on a later day than it used to, you might simply have a new cycle. It happens. It doesn’t mean your period is “late.” It means it’s been rescheduled and you have a new normal. 

Share this post


Link to post
Share on other sites
Posted (edited)

My cycle is longer, and my period seems to be much heavier and shorter.  I should probably get my actual prolactin levels checked rather than relying on the cessation of galactorrhea.  

Edited by Banana Smurf

Share this post


Link to post
Share on other sites

I know you said no hormonal birth control, does that mean no hormonal IUD too?  They can change your cycle. Maybe a consult with a GYN would shed some light on it. I used to ignore GYN problems but eventually I had a problem that needed more attention so now I realize they are more helpful than I’d thought. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×